MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 3-0 S/A KS; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 3-0 S/A KS; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP663H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 evaluation: the product was returned to ethicon for evaluation.One paper cover, one suture strand and one detached needle inside winding formerpertaining to product code were received for analysis.Upon visual inspection of the returned sample, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification, and no suture remnants were observed.Marks were observed on needle body.The suture was noted cut by surgical instrument with body fluid on it, the insertion part was not received for analysis.The force used to detach the needle from the suture could not be determined.In addition, photo was provided and it shows a detached needle and suture strand.No functional test could be carried out as the suture was already detached with the needle.Per the condition of the returned sample, no conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Additional information: there will return 5 actual products for analysis.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.- when did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if different, please explain.--during passage through tissue the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a c-section procedure on (b)(6) 2026 and suture was used.Needle pull off issue in surgery.Changed another one to complete the surgery.There is no report on patient's injury.No additional information could be provided.

Brand Name
VCL+ UD 27IN 3-0 S/A KS
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24413412
Report Number2210968-2026-01860
Device Sequence Number5916814
Product Code GAM
UDI-Device Identifier10705031054691
UDI-Public(01)10705031054691(17)300331(10)107TQJ
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP663H
Device Lot Number107TQJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown